MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION CPAP, AR; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION CPAP, AR; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number ARX200S15
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Unspecified Gastrointestinal Problem (4491); Unspecified Hepatic or Biliary Problem (4493)
Date of Event 08/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop liver and digestive disease.There is no report of the medical intervention that the patient has received at this time.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging an issue related to a cpap device's sound abatement foam.Patient was alleging to develop liver and digestive disease.This event is assessed as not related to the device in this case.Based on the available information, the manufacturer concludes no further action is necessary.No other medical intervention/treatment or additional information was reported.Since there is no customer information, the manufacturer believes they will be unable to gather additional information.The manufacturer is submitting an updated report at this time.If pertinent information becomes available to the manufacturer at a later date, an addendum to this a follow-up report will be filed.Section h6 updated in this report.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging an issue related to a cpap device's sound abatement foam.Patient was alleged to develop liver and digestive disease.There is no report of the medical intervention that the patient has received at this time.The device was returned to the manufacturer's product investigation laboratory for investigation.During the investigation, observed an unknown dust contaminant on the flip doors, pca, top enclosure, rear panel, ui panel, bottom enclosure, inside iso port, blower, and blower box.Observed black hairlike contaminant on the flip doors, ui panel, and bottom enclosure.A keratin-like substance was observed on the blower box outlet.Evidence of sound abatement foam degradation/breakdown was not observed.The device's downloaded event log was reviewed by the manufacturer and found erorrs.The manufacturer confirmed no presence of degraded sound abatement foam.In this report, section d9, g3, h3, h6 has been updated.

Brand Name
DREAMSTATION CPAP, AR
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
rosko melissa
6501 living place
pittsburgh, PA 15206
7243512041
MDR Report Key12474952
Report Number2518422-2021-04036
Device Sequence Number3780282
Product Code BZD
UDI-Device Identifier00606959047969
UDI-Public00606959047969
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberARX200S15
Device Catalogue NumberARX200S15
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer07/31/2023
01/31/2025
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date07/31/2023
02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown